Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 290, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 22, 2010, 5:37 PM CST for 5 counties in Illinois; Saint Charles County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 22, 2010, 5:37 PM CST (23:37 UTC)
- Expired
- Nov 22, 2010, 6:15 PM CST
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 42 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 6:05 PM CST | TSTM WND GST 53 | Elsah, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 11:23 AM CST | Tornado Watch | SPC | 7 hr |
| Nov 22, 4:50 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS53 KLSX 222337
SVRLSX
ILC013-061-083-117-119-MOC183-230015-
/O.NEW.KLSX.SV.W.0290.101122T2337Z-101123T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CST MON NOV 22 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
SOUTHERN GREENE COUNTY IN SOUTHWEST ILLINOIS...
JERSEY COUNTY IN SOUTHWEST ILLINOIS...
SOUTHWESTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 615 PM CST
* AT 534 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WINFIELD...OR 7 MILES NORTH
OF ST. PAUL...AND MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
JERSEYVILLE...ALTON...GODFREY...BETHALTO...HARDIN...ORCHARD
FARMS...GRAFTON...PORTAGE DES SIOUX...ELSAH...OLD KANE...
BRIGHTON...KEMPER...BEECHVILLE...GOLDEN EAGLE...KAMPVILLE...
BATCHTOWN...BRUSSELS...MEPPEN...DEER PLAIN AND NUTWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3931 9018 3890 9005 3887 9027 3889 9029
3889 9031 3888 9034 3886 9034 3881 9064
3908 9070 3911 9069 3915 9072
TIME...MOT...LOC 2337Z 244DEG 45KT 3896 9074
WIND...HAIL 60MPH 0.88IN
$$
CVKING1 follow-up statement
297
WWUS53 KLSX 230009
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CST MON NOV 22 2010
ILC013-230019-
/O.CAN.KLSX.SV.W.0290.000000T0000Z-101123T0015Z/
CALHOUN IL-
609 PM CST MON NOV 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3931 9018 3892 9006 3888 9029 3889 9031
3888 9034 3885 9050 3926 9036
TIME...MOT...LOC 0009Z 244DEG 45KT 3922 9022 3891 9034
$$
ILC061-083-117-119-MOC183-230015-
/O.CON.KLSX.SV.W.0290.000000T0000Z-101123T0015Z/
MADISON IL-JERSEY IL-GREENE IL-MACOUPIN IL-ST. CHARLES MO-
609 PM CST MON NOV 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. CHARLES...SOUTHWESTERN MACOUPIN...SOUTHEASTERN GREENE...EASTERN
JERSEY AND NORTHWESTERN MADISON COUNTIES UNTIL 615 PM CST...
AT 608 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KEMPER TO PORTAGE DES SIOUX...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
GODFREY...KEMPER...BRIGHTON...DELHI...ROCKBRIDGE...FIDELITY...
MEDORA...PIASA...MILES STATION AND FOSTERBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3931 9018 3892 9006 3888 9029 3889 9031
3888 9034 3885 9050 3926 9036
TIME...MOT...LOC 0009Z 244DEG 45KT 3922 9022 3891 9034
WIND...HAIL 60MPH <.75IN
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 3:11 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 22, 3:11 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 311 PM CST MON NOV 22 2010 .DISCUSSION... /311 PM CST MON NOV 22 2010/ COLD FRONT MAKING PROGRESS ACROSS THE FORECAST AREA THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF IT. MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE THE ONGOING STORMS AND ISOLATED SEVERE CHANCE...AS WELL AS COLDER AIR THAT WILL FILTER IN BEHIND THE FRONT FOR TONIGHT AND TUESDAY. MUCAPES IN EXCESS OF 500 J/KG...AS WELL AS DECENT SHEAR...REMAIN OVER PORTIONS OF THE FORECAST AREA...MAINLY EAST OF MISSISSIPPI...SO WILL KEEP CURRENT WATCH GOING FOR NOW. AS FOR THE SHOWERS AND STORMS...WILL SEE THE PCPN CONTINUE THROUGH MIDNIGHT...BEFORE TAPERING OFF TOWARDS DAYBREAK. LOWS TONIGHT WILL RANGE FROM UPPER 20S FAR NORTH TO THE LOW 40S FAR SOUTH. THEN ON TUESDAY...A BREAK IN THE PCPN AS SURFACE RIDGE BUILDS IN AND FRONT STALLS OUT SOUTH OF FORECAST AREA. HIGH TEMPS ON TUESDAY WILL RANGE FROM THE MID 40S NORTH TO THE MID 50S FAR SOUTH...CLOSER TO NORMAL THAN IN PAST COUPLE OF DAYS. TUESDAY NIGHT...NEXT SHORTWAVE TO APPROACH REGION WITH PCPN BEGINNING TO MOVE INTO FAR SOUTHWESTERN MO LATE IN THE PERIOD...THEN SPREAD NORTHEASTWARD ACROSS REST OF AREA WEDNESDAY AND WEDNESDAY NIGHT. SOME WEAK INSTABILITY...BUT CONFIDENCE NOT HIGH ON A BIG OUTBREAK AT THIS TIME...SO KEPT SLIGHT CHANCE TSTM MENTION FOR NOW. WITH THIS SLOWER PROGRESSION OF THE LAST IN A SERIES OF COLD FRONTS...TEMPS WILL WARM UP INTO THE UPPER 40S TO AROUND 60 ON WEDNESDAY. FRONT WILL THEN MOVE THROUGH BETWEEN 06Z AND 12Z THU...SO HIGH TEMPS WILL BE REACHED RATHER EARLY IN THE DAY ON THANKSGIVING THEN PLUMMET THROUGHOUT THE DAY. SOME EXTENDED MODELS WANT TO HOLD ONTO THE PCPN FOR PORTIONS OF THE AREA ON THURSDAY...FOR NOW JUST WENT WITH LOW CHANCE POPS OVER FAR SOUTHERN AND EASTERN PORTIONS OF FORECAST AREA. BEYOND THAT WILL SEE COLD CONDITIONS FOR FRIDAY...BEFORE RIDGE MOVES OFF ALLOWING TEMPS TO SLOWLY MODERATE FOR THE WEEKEND AND INTO EARLY NEXT WEEK. MODELS HINTING AT ANOTHER FRONT APPROACHING THE AREA ON MONDAY...FOR NOW HAVE SILENT 20 POPS FOR FOR THIS PERIOD. BYRD && .AVIATION... /1215 PM CST MON NOV 22 2010/ THUNDERSTORMS HAVE BEEN DEVELOPING ALONG A COLD FRONT OVER NERN AND CNTRL MO IN THE PAST HOUR AND WILL LIKELY EFFECT KCOU AND KUIN IN THROUGH 21Z WITH THE POTENTIAL FOR TEMPORARY IFR CIG/VSBYS IN THE HEAVIEST CORES. ALSO...THE STRONGEST STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 50 KTS. THESE STRONGER STORMS WILL LIKELY NOT EFFECT KSUS/KSTL UNITL AFTER 21-22Z WITH SIMILAR CONDITIONS POSSIBLE. OUTSIDE OF THE STORMS...S-SWLY WINDS WILL LIKELY GUST 30-35KTS WHICH COULD CAUSE SOME PROBLEMS WITH CROSS WINDS ON WNW-ESE ORIENTED RUNWAYS. EXTENSIVE AREA OF CIGS BETWEEN 500-1500 FT AGL IS CURRENTLY FOUND BEHIND THE FRONT FROM SWRN IA INTO SERN KS. THERE HAS BEEN SOME IMPROVEMENT WITH THESE CEILING HEIGHTS LATE THIS MORNING...BUT STILL THINK THERE WILL BE A 3-4 HOUR PERIOD OF 1000-1500FT AGL CIGS AT ALL OF THE AIRPORTS. WINDS SHOULD DIMINISH AND CIGS IMPROVEMENTS LATE. SPECIFICS FOR KSTL...CHANCES FOR SHRA WILL INCREASE THROUGH THE AFTERNOON...WITH BEST CHANCES BETWEEN 22-01Z AHEAD OF THE COLD FRONT. HAVE NOT ADDED TSRA IN A TEMPO YET...BUT WILL CONTINUE TO MONITOR RADAR TRENDS AND AMEND AS NECESSARY. THERE WILL BE SOME POSSIBILITY FOR LOWER CIGS/VSBYS IF A STRONGER STORM MOVES ACROSS THE AIRPORT. VSBYS/CIGS WILL ALSO BE REDUCED BETWEEN 1000-1500FT AGL FOR A FEW HOURS THIS EVENING BEHIND THE FRONT. ALSO...SSWLY WINDS GUSTING AROUND 30KTS THIS AFTERNOON MAY CAUSE SOME CROSSWIND PROBLEMS ON THE WNW-ESE ORIENTED PARALLEL RUNWAYS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 22, 3:30 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CST MON NOV 22 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 330 PM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING. BYRD
In the hours before
Special weather statement, Nov 22, 12:22 PM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1222 PM CST MON NOV 22 2010 MOZ041-042-050-051-221900- AUDRAIN MO-BOONE MO-CALLAWAY MO-MONTGOMERY MO- 1222 PM CST MON NOV 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUDRAIN...SOUTHEASTERN BOONE...MONTGOMERY AND CALLAWAY COUNTIES UNTIL 100 PM CST... AT 1218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF FULTON...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FULTON... MEXICO... MARTINSBURG... LADDONIA... VANDIVER... BENTON CITY... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROWNING
Local storm report, Nov 22, 12:49 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM WALL CLOUD 5 S AUXVASSE 38.94N 91.89W
11/22/2010 CALLAWAY MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED A POSSIBLE WALL CLOUD TO THE
NORTHWEST OF MILE MARKER 151 ON INTERSTATE 70
&&
JPSpecial weather statement, Nov 22, 1:46 PM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 146 PM CST MON NOV 22 2010 ILZ097-222030- PIKE IL- 146 PM CST MON NOV 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS UNTIL 230 PM CST... AT 143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIKE...OR NEAR LOUISIANA...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PITTSFIELD... GRIGGSVILLE... SUMMER HILL... NEW HARTFORD... NEBO... MARTINSBURG... INDEPENDENCE... TIME... MILTON... DETROIT... FLORENCE... VALLEY CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
Special weather statement, Nov 22, 4:50 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 450 PM CST MON NOV 22 2010 MOZ049-052-059>062-222330- FRANKLIN MO-GASCONADE MO-LINCOLN MO-OSAGE MO-ST. CHARLES MO-WARREN MO- 450 PM CST MON NOV 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...WARREN... NORTHWESTERN ST. CHARLES...GASCONADE...EASTERN OSAGE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 530 PM CST... AT 443 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM BIG SPRING TO 7 MILES EAST OF RICH FOUNTAIN...AND MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HERMANN... WARRENTON... TROY... NEW HAVEN... WRIGHT CITY... WENTZVILLE... MOUNT STERLING... DRAKE... TRUESDALE... TRELOAR... MOSCOW MILLS... MARTHASVILLE... WINFIELD... BAY... SWISS... BERGER... HOLSTEIN... FORISTELL... FOLEY... FLINT HILL... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 1:51 PM CST | Severe Thunderstorm Warning | LSX | Pike | 24 min |
| Nov 22, 5:17 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.